Hi, Welcome!

The community is a safe space for people living with and connected to arthritis to ask questions and share experiences. Get started by registering here and posting your first comment or question!

Sign In with a Versus Arthritis account

However your life is impacted by arthritis we want to understand more about you so that we can make sure we continue to develop our information, support and services such as the online community.


If you've not already, please take 5 -10 minutes to fill in our survey. All information you provide will remain anonymous and be treated in the strictest confidence. TAKE OUR SURVEY

Medication(self injections)

SwagridSwagrid Posts: 9
edited 10. Jul 2019, 12:38 in Young people's community
Every week I have to inject my self with two medicines one is humira and the other is methotrexate.As I was diagnosed as a 11 year old I was confused why I had to get injected with a drug that I knew nothing about.Shortly after I got diagnosed I got admited to hospital and it was because my fingers where so sore I chould not move them and then came the joint injections I had them in both hips ,one knee,all of my fingers and my wrists.After that I was put on humira.Now 10 years later after the injections I am intently sick why is this after all these years?

Comments

  • moderatormoderator Posts: 4,093 mod
    edited 30. Nov -1, 00:00
    Good morning Swagrid

    Welcome to the Versus Arthritis forum on behalf of the Moderating team.

    I am sorry to hear you have suddenly developed nausea after taking your injected medication after 10 years on them. Just out of interest it just the methotrexate or is it with the Humira too and how often are you taking folic acid? I know many members of the community do suffer with nausea after taking their MTX and I’m sure they will have their own tips for dealing with it and will be happy to share.

    Can I suggest you repost this to the ‘Living With Arthritis’ board where it should be seen by more people. The younger person’s board tends to be quieter and you might not get a very quick response.

    Best wishes

    Ellen
  • dreamdaisydreamdaisy Posts: 31,541 ✭✭✭
    edited 30. Nov -1, 00:00
    Hello, I am not a young person but I spotted your name and thought you were new.

    I have read your post a number of times and remain unclear about what you are actually asking or what information you require. We are not medically qualified but many of us have much experience of the medications you mention. I am currently on the regimen of weekly meth and fortnightly humira injections which are controlling my psoriatic arthritis very well but they do nothing to improve my osteoarthritis which is to be expected. Is your rheumatology unit aware that you are unwell? DD
    Have you got the despatches? No, I always walk like this. Eddie Braben
  • SwagridSwagrid Posts: 9
    edited 30. Nov -1, 00:00
    After my methotrexate I throw up emedetly after, I do not take folic acid,my rumitoligy team are aware
  • stickywicketstickywicket Posts: 25,864
    edited 30. Nov -1, 00:00
    Are they aware that you're not taking folic acid? I can't think why anyone would not be taking it with methotrexate. Perhaps it's just an oversight and they think you're on it. Folic acid is our first line of defence against methotrexate difficulties.
    “There is always a well-known solution to every human problem - neat, plausible, and wrong.” H.L. Mencken
  • dreamdaisydreamdaisy Posts: 31,541 ✭✭✭
    edited 30. Nov -1, 00:00
    I wasn't prescribed FA for years because everybody thought that everybody else had done so. It made no difference to me because I have always been able to tolerate the drug but now try to remember to take 5mg once a week.

    I wonder if this is more a case of a psychological reaction to the injection/medication regime which is tough for anyone to face but especially so for one so young. The medication is completely bypassing the stomach so is unlikely to be the cause. You have a lot on your plate, like all long-term chronic health conditions arthritis can have psychological effects in addition to the physical. In reference to your other post in this board I was horrendously bullied at primary school, I recall the misery of those days very well indeed: I hope the bullies now have what I have, it would serve them right! DD
    Have you got the despatches? No, I always walk like this. Eddie Braben
  • felicityhfelicityh Posts: 25
    edited 30. Nov -1, 00:00
    Swagrid wrote:
    After my methotrexate I throw up emedetly after, I do not take folic acid,my rumitoligy team are aware

    I would definitely ask your doctors or nurse to prescribe you folic acid. I would get very sick with my methotrexate injections to start with but now I take folic acid (5mg 6 days a week) my nausea is completely gone. If folic acid doesn't help your nausea/sickness you could ask about having an anti-sickness medication. I hope you can find something to help!
Sign In or Register to comment.